Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Feb 13, 2007, 1:23 PM EST for Hillsborough County, Manatee County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2007, 1:23 PM EST (18:23 UTC)
- Expired
- Feb 13, 2007, 2:00 PM EST
- In force
- 37 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
Counties Hillsborough County, FL, Manatee County, FL
The radar
The Tampa radar (KTBW), 13 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 12:54 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTBW 131825 SVRTBW FLC057-081-131900- /O.NEW.KTBW.SV.W.0003.070213T1823Z-070213T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 123 PM EST TUE FEB 13 2007 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN AND CENTRAL HILLSBOROUGH COUNTY IN FLORIDA. NORTHWESTERN MANATEE COUNTY IN FLORIDA. * UNTIL 200 PM EST * AT 123 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING 60 MPH WINDS...12 MILES SOUTHWEST OF TAMPA...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... APOLLO BEACH. GIBSONTON. WIMAUMA. SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY. WIND GUSTS TO 60 MPH OR MORE CAN CAUSE SOME STRUCTURAL DAMAGE... MAINLY TO TREES AND POWER LINES. POORLY ANCHORED ROOFS...MOBILE HOMES...AND SHEDS ARE ALSO AT RISK. QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2784 8257 2755 8260 2771 8221 2800 8250 $$ 22
1 follow-up statement
000
WWUS52 KTBW 131849
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
146 PM EST TUE FEB 13 2007
FLC057-081-131900-
/O.CON.KTBW.SV.W.0003.000000T0000Z-070213T1900Z/
MANATEE-HILLSBOROUGH-
146 PM EST TUE FEB 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EST
FOR CENTRAL HILLSBOROUGH AND NORTHERN MANATEE COUNTIES AND MAY BE
EXTENDED IF NECESSARY...
THE SEVERE THUNDERSTORM WILL BE NEAR...
SUN CITY CENTER.
BRANDON.
BLOOMINGDALE.
VALRICO.
DOVER.
PARRISH.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
PENNY SIZE HAIL.
60 MPH WIND GUSTS.
MOVE INTO A STURDY BUILDING IMMEDIATELY
AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE
LIGHTNING IS IN THE AREA.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2791 8249 2767 8251 2753 8246 2754 8213
2775 8213 2796 8215 2802 8222
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 9:54 AM EST, 3 hours 29 minutes earlier.
Area forecast discussion, Feb 13, 9:54 AM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 954 AM EST TUE FEB 13 2007 .UPDATE...LOTS OF SUNSHINE OCCURRING OVER MOST OF THE REGION THIS MORNING...WITH MOST OF THE CLOUDS CONFINED TO THE NATURE COAST. TEMPERATURES ARE CLIMBING INTO THE MIDDLE AND UPPER 60S AT THIS TIME...AND WITH CONTINUED SUNSHINE THROUGH MID-DAY...EXPECT MANY AREAS AWAY FROM THE COAST TO HIT THE UPPER 70S. THIS WILL HELP TO DESTABILIZE THE ATMOSPHERE AHEAD OF THE APPROACHING CONVECTIVE COMPLEX...CURRENTLY OVER THE LOOP CURRENT IN THE EASTERN GULF. WITH WARM AND INCREASINGLY MOIST SOUTHEASTERLY FLOW AHEAD OF THIS SYSTEM...WE ARE A BIT MORE CONCERNED ABOUT THE POSSIBILITY OF ISOLATED SEVERE STORMS...ESPECIALLY OVER THE INTERIOR. WILL ISSUE A SPECIAL WEATHER STATEMENT SHORTLY TO HIGHLIGHT THIS POTENTIAL...AND UPDATE THE ZONES TO INCLUDE GUSTY WINDS AND SMALL HAIL IN THE STRONGER STORMS. INDIVIDUAL CELLS AHEAD OF THE MAIN LINE MAY SHOW SOME ROTATION...BUT HELICITIES ARE MARGINAL AT BEST AND THE LACK OF A WELL DEFINED LOW-LEVEL JET WILL KEEP TORNADO THREAT FAIRLY SMALL. && .AVIATION...GENERALLY VFR CONDITIONS REST OF THIS MORNING...HOWEVER MONITORING LARGE AREA OF SHOWERS AND TSTM ACTIVITY TO OUR WEST. EXPECTING THIS ACTIVITY TO GRADUALLY MOVE ONSHORE AND AFFECT MOST OF TERMINALS (ESP THE NORTHERN SITES) THIS AFTERNOON. THIS ACTIVITY WILL RESULT IN MVFR CONDITIONS IN SHOWER ACTIVITY AND ISOLD IFR ASSOC WITH TSTM ACTIVITY. EXPECTING VFR CONDITIONS TO RETURN LATER THIS EVENING. && .MARINE...LARGE AREA OF THUNDERSTORMS OVER THE WARMER LOOP CURRENT WILL TRY TO ADVANCE EASTWARD INTO THE COASTAL WATERS TODAY. WE EXPECT SOME SHOWERS AND STORMS TODAY...BUT WE ALSO EXPECT SOME WEAKENING AS THE STORMS MOVE OVER THE COOL SHELF WATERS. ISOLATED WATERSPOUTS CANT BE RULED OUT. CURRENT FORECAST IS ON TRACK SO JUST MINOR CHANGES PLANNED. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && JILLSON/PETRO
Hazardous weather outlook, Feb 13, 4:42 AM EST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 442 AM EST TUE FEB 13 2007 FLZ039-042-043-048-131545- LEVY-CITRUS-SUMTER-HERNANDO- 442 AM EST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT A COUPLE OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE STATE. THE FIRST WILL BRING SHOWERS AND A CHANCE FOR THUNDERSTORMS LATER THIS AFTERNOON. LOW LEVEL WINDS MAY HAVE ENOUGH ROTATION TO ALLOW FOR AN ISOLATED TORNADO AND COLD AIR ALOFT WILL BRING A SLIGHT CHANCE FOR LARGE HAIL. OTHERWISE RESIDENTS CAN EXPECT BRIEF HEAVY RAINS...GUSTY WINDS...AND OCCASIONAL TO FREQUENT LIGHTNING WITH THE STRONGER STORMS. THE SECOND DISTURBANCE WILL BRING ANOTHER LINE OF SHOWERS AS A WEAKENING SQUALL LINE MOVES IN FROM THE WEST THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL PUSH ACROSS THE STATE ON WEDNESDAY AND STALL TO OUR SOUTH. SOME ADDITIONAL LIGHT RAINS MAY DEVELOP NORTH OF THIS FRONTAL BOUNDARY THURSDAY AFTERNOON AND EVENING BEFORE A REINFORCING COLD FRONT COMES DOWN FROM THE NORTH. WITH THE COLDER AIR...RESIDENTS CAN EXPECT TEMPERATURES NEAR FREEZING IN LEVY COUNTY FRIDAY MORNING. MODERATE WINDS THAT MORNING MAY BRING WIND CHILL VALUES BETWEEN 20 AND 30 DEGREES ACROSS ALL OF THE NATURE COAST. SATURDAY MORNING FREEZING TEMPERATURES ARE FORECAST TO BE MORE WIDESPREAD ACROSS THE NATURE COAST COUNTIES. YET ANOTHER FRONT WILL MOVE THROUGH SATURDAY NIGHT BRINGING A SLIGHT CHANCE OF RAIN AND THEN MORE POSSIBLE NEAR FREEZING TEMPERATURES MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. FLZ049>052-055>057-060>062-065-131545- PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 442 AM EST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A COUPLE OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE STATE. THE FIRST WILL BRING SHOWERS AND A SLIGHT CHANCE FOR THUNDERSTORMS LATER THIS AFTERNOON. WITH THE STRONGER STORMS...RESIDENTS AND VISITORS CAN EXPECT BRIEF HEAVY RAINS...GUSTY WINDS...AND OCCASIONAL LIGHTNING. THE SECOND DISTURBANCE WILL BRING ANOTHER LINE OF SHOWERS AS A WEAKENING SQUALL LINE MOVES IN FROM THE WEST THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL PUSH ACROSS THE STATE ON WEDNESDAY AND STALL TO OUR SOUTH. SOME ADDITIONAL LIGHT RAINS MAY DEVELOP NORTH OF THIS BOUNDARY THURSDAY AFTERNOON AND EVENING BEFORE A REINFORCING COLD FRONT COMES DOWN. AS HIGH PRESSURE BEHIND THE FRONT SETTLES ACROSS THE STATE EARLY SATURDAY WINDS WILL DIE DOWN AND THIS COMBINED WITH CLEAR SKIES OVERNIGHT WILL ALLOW TEMPERATURES TO FALL TO AROUND FREEZING IN THE NORMALLY COLDER INLAND LOCATIONS. YET ANOTHER FRONT WILL MOVE THROUGH SATURDAY NIGHT BRINGING A SLIGHT CHANCE OF RAIN...BUT AT THIS TIME FREEZING TEMPERATURES ARE NOT FORECAST FOR EITHER SUNDAY OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
In the hours before
Special weather statement, Feb 13, 10:14 AM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1014 AM EST TUE FEB 13 2007 FLZ039-042-043-048>052-055>057-060>062-065-131800- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG... BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON... WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA... PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 1014 AM EST TUE FEB 13 2007 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY... A WINTER STORM SYSTEM WILL ORGANIZE OVER THE SOUTHEASTERN STATES AND WILL DRAG A COLD FRONT INTO THE REGION LATER TONIGHT. SHOWERS AND THUNDERSTORMS OCCURRING WELL AHEAD OF THE COLD FRONT OVER THE EASTERN GULF OF MEXICO WILL BEGIN TO AFFECT AREAS FROM TAMPA BAY NORTH BETWEEN NOON AND 2 PM. MEANWHILE...A FEW HOURS OF SUNSHINE WILL ALLOW TEMPERATURES TO CLIMB INTO THE UPPER 70S OVER THE INTERIOR OF WEST CENTRAL AND SOUTHWEST FLORIDA. THIS WILL HELP TO FUEL ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT AHEAD OF THE MAIN AREA...AND SOME OF THESE STORMS COULD BE STRONG TO SEVERE. THE MAIN THREAT TODAY WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. AN ISOLATED AND SHORT LIVED WEAK TORNADO CANNOT BE RULED OUT...BUT THE HIGHEST TORNADO THREAT WILL REMAIN NORTH OF OUR AREA. RESIDENTS AND VISITORS ARE URGED TO STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER UPDATES AND POSSIBLE WARNINGS. && FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEBSITE AT HTTP://WEATHER.GOV/TAMPABAY
Special weather statement, Feb 13, 12:14 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1214 PM EST TUE FEB 13 2007 FLZ050-051-131845- PINELLAS-HILLSBOROUGH- 1214 PM EST TUE FEB 13 2007 ...STRONG THUNDERSTORMS WILL AFFECT MOST OF PINELLAS AND HILLSBOROUGH COUNTIES... A LINE OF THUNDERSTORMS...MOVING NORTHEAST AT 25 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING PINELLAS PARK...LARGO... CLEARWATER...TAMPA...BRANDON AND SEMINOLE...UNTIL 145 PM EST. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL. TORRENTIAL RAINS MAY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION ESPECIALLY ALONG MAJOR HIGHWAYS AND INTERSTATES 275 AND 75. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. 22
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 11:43 AM EST | Special Marine Warning | TBW | 62 min | |
| Feb 13, 12:30 PM EST | Special Marine Warning | TBW | 2 hr | |
| Feb 13, 2:03 PM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Polk | 42 min |
| Feb 13, 2:32 PM EST | Severe Thunderstorm Warning | TBW | Hardee, Manatee | 28 min |
| Feb 13, 2:41 PM EST | Severe Thunderstorm Warning | TBW | Polk | 34 min |
| Feb 13, 2:53 PM EST | Severe Thunderstorm Warning | TBW | DeSoto | 37 min |
| Feb 13, 3:03 PM EST | Severe Thunderstorm Warning | TBW | Hardee | 27 min |
| Feb 13, 3:15 PM EST | Severe Thunderstorm Warning | TBW | Highlands | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.